Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 11, 2011, 4:20 PM CDT for Hughes County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 4:20 PM CDT (21:20 UTC)
- Expired
- May 11, 2011, 4:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Hughes County, OK
The radar
The Norman radar (KTLX), 108 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1845 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS54 KOUN 112120
SVROUN
OKC063-112145-
/O.NEW.KOUN.SV.W.0157.110511T2120Z-110511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
420 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HUGHES COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 445 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
WETUMKA TO 6 MILES SOUTHEAST OF WETUMKA TO 13 MILES SOUTH OF
LAMAR...MOVING NORTHEAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 65 MPH...
* LOCATIONS IN THE WARNING INCLUDE DUSTIN...HORNTOWN...LAMAR AND
WETUMKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES
ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE
TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3514 9600 3511 9601 3511 9603 3505 9607
3493 9608 3484 9620 3511 9629 3528 9644
3530 9644 3530 9598 3529 9597 3516 9597
TIME...MOT...LOC 2120Z 232DEG 38KT 3546 9637 3522 9611
3494 9605
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:11 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, May 11, 2:11 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 211 PM CDT WED MAY 11 2011 .DISCUSSION... WITH ONGOING CONVECTION FOCUS WAS PRIMARILY ON TONIGHT AND THURSDAY FORECAST. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SHIFT EAST ACROSS THE FA THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE. STORMS WILL DECREASE LATER THIS EVENING AND OVERNIGHT. MEANWHILE... PACIFIC COLD FRONT/DRYLINE WILL MOVE INTO WESTERN PORTIONS OF FA BY EARLY THIS EVENING. THIS BOUNDARY IS EXPECTED TO STALL THERE UNTIL LATER TONIGHT/EARLY THURSDAY MORNING WHEN IT BEGINS TO MOVE EAST BUT NOT COMPLETELY THROUGH THE FA. UPPER LOW WILL ALSO BEGIN TO MOVE INTO THE CENTRAL PLAINS TONIGHT INTO THURSDAY... WITH A COLD FRONT MOVING ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. MOISTURE WILL REMAIN IN PORTIONS OF THE FA UNTIL THIS STRONGER COLD FRONT MOVES ACROSS THE REGION. WITH THIS MOISTURE REMAINING IN THE AREA AND THE UPPER STORM SYSTEM OVER THE REGION... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY. SOME OF THESE STORMS MAY ALSO BECOME SEVERE. WRAP AROUND PRECIPITATION WILL REMAIN POSSIBLE ACROSS NORTHERN PORTIONS OF THE FA THU NIGHT/FRIDAY. COOLER AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT. MODELS SHOW NORTHERLY SFC WINDS CONTINUING THE REST OF THE WEEK INTO THE WEEKEND WITH TEMPERATURES EXPECTED TO BE BELOW SEASONAL NORMS THROUGHOUT THAT TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 62 83 52 68 / 30 10 20 10 HOBART OK 54 82 50 71 / 10 10 10 10 WICHITA FALLS TX 59 90 54 76 / 30 10 10 0 GAGE OK 49 74 46 69 / 10 10 10 10 PONCA CITY OK 59 80 50 66 / 40 20 30 20 DURANT OK 67 87 58 73 / 60 20 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087. && 25/06
Hazardous weather outlook, May 11, 11:54 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT WED MAY 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL
AND WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THROUGH
TONIGHT.
LOCATION...
ALL OF CENTRAL AND WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THROUGH MIDNIGHT.
IMPACTS...
DAMAGING HAIL...WITH HAIL SIZES UP TO THE SIZE OF GOLFBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A LARGE AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE EAST THIS AFTERNOON ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS.
THIS ACTIVITY MAY BECOME SEVERE AS IT MOVES INTO AN AREA OF
INCREASING INSTABILITY. SOME OF THESE THUNDERSTORMS COULD BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG WINDS.
AN UPPER STORM OVER NEW MEXICO AND SOUTHERN COLORADO WILL SLOWLY
MOVE EAST WHILE A DISTURBANCE CONTINUES TO ROTATE AROUND THE UPPER
LOW. THIS FEATURE IS EXPECTED TO MOVE A PACIFIC COLD FRONT/DRYLINE
INTO WESTERN OKLAHOMA. THE ATMOSPHERE NEAR THE EXPECTED POSITION OF
THE BOUNDARY THIS AFTERNOON HAS BEEN DISTURBED BY THE CONVECTION
FROM EARLY THIS MORNING. HOWEVER... CONDITIONS MAY BE ABLE TO
RECOVER WITH MODERATE TO STRONG INSTABILITY DEVELOPING. IF STORMS DO
DEVELOP IN THIS AREA... THEY COULD BECOME SEVERE PRODUCING VERY
LARGE HAIL AND STRONG WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
GUSTY SOUTHWEST WINDS AND DRY AIR BEHIND THE DRYLINE THIS AFTERNOON
COULD PRODUCE EXTREME WILDFIRE DANGERS OVER PARTS OF WESTERN NORTH
TEXAS. REFER TO THE RED FLAG WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY
THURSDAY ACROSS EAST OF INTERSTATE 35. A SLIGHT CHANCE OF
THUNDERSTORMS WILL LINGER INTO THURSDAY NIGHT AND EARLY FRIDAY...BUT
SEVERE WEATHER CHANCES WILL BE VERY LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.
MAXWELLIn the hours before
Local storm report, May 11, 3:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST CARTWRIGHT 33.85N 96.57W
05/11/2011 E60 MPH BRYAN OK POST OFFICE
ALSO TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR.
&&
AG/FMLocal storm report, May 11, 3:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST EDMOND 35.65N 97.48W
05/11/2011 E60 MPH OKLAHOMA OK PUBLIC
&&
AG/FMLocal storm report, May 11, 4:04 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM TSTM WND GST COALGATE 34.53N 96.22W
05/11/2011 E60 MPH COAL OK PUBLIC
&&
AG/FMLocal storm report, May 11, 4:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLOOD 4 SE YUKON 35.46N 97.70W
05/11/2011 CANADIAN OK STORM CHASER
AT LEAST 6 INCHES OF STANDING WATER AT I-40 EXIT 140.
&&
AG/FMSpecial weather statement, May 11, 4:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
415 PM CDT WED MAY 11 2011
OKZ027-038-039-112200-
GRADY OK-COMANCHE OK-STEPHENS OK-
415 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...GRADY AND
STEPHENS COUNTIES.
AT 414 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES SOUTH OF ELGIN TO LAWON...TO 4 MILES SOUTHWEST OF GERONIMO...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
BRIEF HEAVY RAIN...
WIND GUSTS TO 45 MPH...
LAT...LON 3442 9855 3477 9836 3492 9795 3453 9802
3450 9814 3451 9815 3450 9823 3448 9824
3445 9842 3445 9849 3443 9850
BURKESpecial weather statement, May 11, 4:17 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
417 PM CDT WED MAY 11 2011
OKZ031-032-112130-
SEMINOLE OK-HUGHES OK-
417 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES AND SEMINOLE
COUNTIES.
AT 417 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED FROM
CALVIN TO HORNTOWN TO YEAGER AND CROMWELL...MOVING NORTHEAST AT 50
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
LAT...LON 3509 9606 3498 9607 3478 9631 3537 9660
3538 9643 3530 9643 3529 9597 3516 9597The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:23 PM CDT | Special Weather Statement | OUN | Bryan, Carter, Love, Marshall | 37 min |
| May 10, 9:49 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 26 min |
| May 10, 10:14 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 31 min |
| May 10, 10:46 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| May 10, 11:14 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| May 11, 5:51 AM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| May 11, 6:04 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 22 min |
| May 11, 6:40 AM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| May 11, 7:13 AM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 32 min |
| May 11, 7:38 AM CDT | Special Weather Statement | OUN | Beckham, Greer | 22 min |
| May 11, 7:47 AM CDT | Special Weather Statement | OUN | Roger Mills | 13 min |
| May 11, 8:01 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Greer, Harmon, Jackson and 3 more | 44 min |
| May 11, 8:19 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 41 min |
| May 11, 8:44 AM CDT | Special Weather Statement | OUN | Custer, Jackson, Kiowa, Washita | 46 min |
| May 11, 9:09 AM CDT | Special Weather Statement | OUN | Woods | 36 min |
| May 11, 9:29 AM CDT | Special Weather Statement | OUN | Caddo, Kiowa, Washita | 46 min |
| May 11, 9:41 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 34 min |
| May 11, 10:09 AM CDT | Special Weather Statement | OUN | Grant | 21 min |
| May 11, 10:13 AM CDT | Special Weather Statement | OUN | Comanche, Grady, Stephens | 47 min |
| May 11, 10:59 AM CDT | Special Weather Statement | OUN | Caddo, Canadian | 46 min |
| May 11, 11:40 AM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Kingfisher | 35 min |
| May 11, 11:43 AM CDT | Special Weather Statement | OUN | Grady | 47 min |
| May 11, 12:17 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Garfield, Kingfisher | 43 min |
| May 11, 12:33 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 57 min |
| May 11, 12:37 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain | 31 min |
| May 11, 12:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 46 min |
| May 11, 1:20 PM CDT | Areal Flood Advisory | OUN | Canadian, Grady, Kingfisher | 4 hr |
| May 11, 1:26 PM CDT | Special Weather Statement | OUN | Caddo, Comanche, Cotton, Jackson, Tillman | 34 min |
| May 11, 1:33 PM CDT | Special Weather Statement | OUN | Canadian, Kingfisher, Logan, Noble | 42 min |
| May 11, 1:45 PM CDT | Special Weather Statement | OUN | Carter, Jefferson, Stephens | 15 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Stephens | 46 min |
| May 11, 2:00 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 75 min |
| May 11, 2:08 PM CDT | Special Weather Statement | OUN | Noble | 37 min |
| May 11, 2:10 PM CDT | Special Weather Statement | OUN | Comanche | 35 min |
| May 11, 2:14 PM CDT | Special Weather Statement | OUN | Love, Marshall | 31 min |
| May 11, 2:27 PM CDT | Special Weather Statement | OUN | Carter, Garvin, Murray | 33 min |
| May 11, 2:29 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| May 11, 2:51 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| May 11, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Carter, Johnston, Love, Marshall | 52 min |
| May 11, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, McClain, Murray, Pontotoc, Pottawatomie | 60 min |
| May 11, 3:04 PM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Logan, McClain, Oklahoma | 56 min |
| May 11, 3:14 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 31 min |
| May 11, 3:21 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Coal, Garvin, Hughes, McClain, Pontotoc and 2 more | 54 min |
| May 11, 3:30 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 11, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie and 1 more | 71 min |
| May 11, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Pontotoc | 53 min |
| May 11, 4:15 PM CDT | Special Weather Statement | OUN | Comanche | 45 min |
| May 11, 4:17 PM CDT | Special Weather Statement | OUN | Hughes | 13 min |
| May 11, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 31 min |
| May 11, 4:35 PM CDT | Special Weather Statement | OUN | Noble | 25 min |
| May 11, 5:19 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.